Connecticut, 2014Damaging Wind in Connecticut, July 2, 2014
July 2, 2014 · NWS BOX · 1 event in 1 county or zone
High pressure moved offshore allowing the environment to become more unstable and allowing afternoon heating to initiate thunderstorms. A few of these storms became severe producing damaging winds along with lightning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure moved offshore allowing the environment to become more unstable and allowing afternoon heating to initiate thunderstorms. A few of these storms became severe producing damaging winds along with lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 2, 3:40 PM EST, 43 minutes earlier.
Area forecast discussion, Jul 2, 3:40 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
440 PM EDT WED JUL 2 2014
.SYNOPSIS...
VERY HUMID CONDITIONS WILL CONTINUE THROUGH THE END OF THE WEEK.
STRONG THUNDERSTORMS WILL LINGER OVER THE INTERIOR THROUGH THIS
EVENING. MORE WIDESPREAD SHOWERS/THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL ARE EXPECTED THURSDAY AND FRIDAY. TROPICAL STORM ARTHUR
WILL PASS SOUTHEAST OF OUR REGION FRIDAY NIGHT INTO
SATURDAY...PERHAPS HAVING A SIGNIFICANT IMPACT ON THE MARINE
COMMUNITY. HIGH PRESSURE THEN BUILDS OVER NEW ENGLAND WITH FAIR
DRY WEATHER FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THROUGH 02Z/10 PM...
A SEVERE THUNDERSTORM WATCH CONTINUES FOR MUCH OF THE INTERIOR
THROUGH THE EVENING. A FLASH FLOOD WATCH CONTINUES THROUGH
MIDNIGHT FOR THE CT VALLEY AND CENTRAL HILLS. CONVECTION IS
ONGOING IN WESTERN MASS AND SOUTHERN NH...AND EXTENDS SOUTHWEST TO
EASTERN PA. THIS IS ALONG/AHEAD OF A SURFACE LOW AND TROUGH THAT
WAS OVER THE CATSKILLS AT MID AFTERNOON. THE SURFACE LOW WILL MOVE
EAST AND PUSH ALONG THE CONVECTION. THIS WILL MOVE SHOWERS/STORMS
FARTHER EAST THIS EVENING AND EARLY NIGHT. NORTHERN CT/CENTRAL
MASS/MERRIMACK VALLEY WOULD BE MOST AT RISK FROM THESE STORMS.
REST OF TONIGHT...
AFTER SUNSET THE STORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY.
COLD FRONT IN THE GREAT LAKES WILL MOVE EAST...BUT UPPER
SHORTWAVE MOVES UP THE FRONT AND SHOULD SLOW DOWN ITS FORWARD
PROGRESS. NO CHANGE IN THE AIRMASS SO CONTINUED WARM AND HUMID
THROUGH THE NIGHT. WITH WET GROUND IN THE NORTHWEST AND HIGH
DEWPOINT AIR OVER MOST LOCATIONS...EXPECT AREAS OF FOG AND LOW
CLOUDS. TEMPS SHOULD BE NEAR DEWPOINT...IN THE UPPER 60S TO MID
70S.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY AND THURSDAY NIGHT...
TS ARTHUR WILL BE MOVING UP THE EAST COAST EMBEDDED IN A FLOW OF
VERY HUMID AIR. PRECIP WATER VALUES BETWEEN 2 AND 2.25 INCHES
ACROSS MUCH OF SOUTHERN NEW ENGLAND WITH FOCUS ON EASTERN
MASS/RI/CONNECTICUT. THE RIGHT ENTRANCE REGION OF THE UPPER JET
WILL APPROACH DURING THE MORNING AND MOVE OVERHEAD IN THE
AFTERNOON/EVENING. SURFACE BASED CAPE WILL AGAIN BE AROUND 2000
J/KG WITH AN AXIS FROM NE MASS TO SW CT. WIND FIELDS WILL BE
MARGINAL WITH 25 KNOTS AT 850 MB BUT 35-40 KNOTS AT 500 MB. AT
THE VERY LEAST...THIS SUGGESTS SHOWERS/TSTMS WITH HEAVY DOWNPOURS.
BUT THERE IS SUFFICIENT INSTABILITY AND MARGINAL WIND TO CONSIDER
ANOTHER ROUND OF DAMAGING WIND/LARGE HAIL FROM TSTMS. WITH THE
AXIS OF INSTABILITY FARTHER EAST...THE TSTM THREAT WILL EXPAND
ACROSS RI AND EASTERN MASS.
THESE SUPPORTING CONDITIONS CONTINUE INTO THURSDAY NIGHT. THERE
ARE SIGNS OF THE AXIS OF SUPPORT SHIFTING WEST IN RESPONSE TO THE
APPROACHING RIGHT ENTRANCE REGION OF THE UPPER JET. BUT WE WILL
CONTINUE A CHANCE OF SHOWERS/TSTMS AT NIGHT.
CLOUD COVER AND MORE NUMEROUS SHOWERS/TSTMS WILL KEEP MAX TEMPS
MOSTLY IN THE LOW TO MID 80S WITH UPPER 70S ALONG THE S COAST.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...
* POTENTIAL FOR PERIODS OF HEAVY RAIN/AND POSSIBLE FLASH FLOODING
THRU FRI
* TROPICAL STORM ARTHUR MAY PASS SOUTHEAST OF US FRI NIGHT
* HIGH PRESSURE RETURNS FOR THE WEEKEND
* INCREASING HEAT AND HUMIDITY EARLY NEXT WEEK
THERE IS STILL SOME UNCERTAINTY IN THE FIRST PART OF THE LONG
TERM DEPENDENT ON THE TRACK OF ARTHUR. DETERMINISTIC MODELS HAVE
DISAGREEMENT AS TO HOW CLOSE TO THE SNE COASTLINE OR HOW FAR
OFFSHORE ARTHUR IS...AS IT TRACKES NORTHEASTWARD ON FRIDAY NIGHT
AND SATURDAY MORNING. THE OFFICIAL NHC TRACK HAS ARTHUR TRACKING
NEAR THE 40N 70W BENCHMARK DURING FRIDAY NIGHT. FOR POINT OF
CLOSEST PASS FOR THE CENTER OF ARTHUR...THE CONE OF UNCERTAINTY
STRETCHES FROM NANTUCKET/CHATHAM TO WELL OFFSHORE. ALTHOUGH THE
GFS IS THE FARTHEST WEST OF THE DETERMINISTIC SUITE...IT IS NOT
OUTSIDE OF THE NHC CONE OF UNCERTAINTY EITHER. DETERMINISTIC 12Z
ECMWF IS CLOSE TO NHC MOST PROBABLE TRACK/TIMING NEAR OUR AREA.
FIRST LOOKING TO FRIDAY. ARTHUR WILL STILL BE APPROACHING FROM THE
SW. MODELS ARE IN CONSENSUS THAT THE NE-SW ORIENTED COLD FRONT WILL
BE IN OUR CWA DURING THE DAY. IN ADDITION...A DEEP LAYER S TO SW
FLOW WILL BE PUMPING TROPICAL MOISTURE NORTHWARD FROM ARTHUR INTO
OUR AREA. WE ARE EXPECTED TO BE IN THE RIGHT REAR QUADRANT OF THE
UPPER JET FOR A PERIOD OF TIME. THE GREATEST CHANCE FOR SHOWERS
AND SOME TSTMS WILL BE ALONG AND EAST OF THE COLD FRONT. SO IN THE
WESTERN PORTION OF OUR CWA...POPS WILL START OUT AT CHANCE.
ELSEWHERE...STARTING OUT WITH LIKELY POPS FOR SHOWERS AND CHANCE
FOR THUNDER...WITH LOCALLY HEAVY RAIN EXPECTED. LOCALIZED FLASH
FLOODING IS A THREAT...2 TO 3 INCHES OF RAIN IN AN HOUR COULD
CAUSE FLASH FLOODING...EXCEPT ONLY 1 TO 2 INCHES OF RAIN IN AN
HOUR IS NEEDED FOR MANY URBAN CENTERS TO CAUSE URBAN FLASH
FLOODING. THE BEST CHANCE FOR HEAVY RAINFALL WILL BE OVER
EASTERN MA AND RI. USING NERFC QPF. WIND STRENGTH FOR THE CAPE
AND ISLANDS AND SOUTHERN COASTAL WATERS COULD BE ENHANCED BY
APPROACH OF ARTHUR AS FRIDAY PROGRESSES. THE OVERALL PROBABILITY
OF TROPICAL STORM FORCE WINDS BEING ATTAINED BY ARTHUR IN SOUTHERN
NEW ENGLAND ARE AVAILABLE ON THE NATIONAL HURRICANE CENTER
WEBSITE. IN ADDITION...FOR BOTH FRI AND FRI NIGHT POINT AND CLICK
GRAPHICS FROM HTTP:WEATHER.GOV/BOSTON AND THE TRADITIONAL ZFPBOX
AND CWFBOX CONTAIN THIS POSSIBILITY.
FRIDAY NIGHT...ARTHUR LIKELY MAKES ITS CLOSEST APPROACH TO SOUTHERN
NEW ENGLAND DURING THIS TIMEFRAME. WIND STRENGTH FOR SOUTHEAST MA
AND RI AS WELL AS THE COASTAL WATERS COULD BE ENHANCED BY THE
APPROACH OF ARTHUR. THE HIGHEST LIKELIHOOD FOR PRECIPITATION BASED
ON THE CURRENT FORECAST TRACK IS ACROSS EASTERN MASSACHUSETTS AND
RHODE ISLAND SO WILL KEEP HIGHEST POPS IN THIS REGION FOR FRI NIGHT.
LOCALLY HEAVY RAINFALL STILL POSSIBLE IN THAT AREA...SO
LOCALIZED/URBAN FLASH FLOODING WOULD BE A THREAT TO START. NERFC/HPC
QPF.
SATURDAY AND SUNDAY...BY 12Z SATURDAY CENTER OF ARTHUR SHOULD BE
TRACKING WELL NE OF OUR AREA...SO ONLY SLIGHT CHANCE TO LOW CHANCE
POPS FAR EASTERN MA TO START OUT THE DAY. THEN HIGH PRESSURE BUILDS
IN BEHIND ARTHUR BRINGING MOSTLY SUNNY SKIES. HIGH PRESSURE REMAINS
IN CONTROL OVER OUR AREA THRU SUNDAY.
MONDAY AND TUESDAY...EXPECT INCREASING HEAT AND HUMIDITY AS HIGH
CENTER MOVES OFFSHORE AND SOUTHWESTERLY SURFACE WINDS RETURN. THERE
IS POTENTIAL FOR SHOWERS AND THUNDERSTORMS TUESDAY WITH THE APPROACH
AND POTENTIAL PASSAGE OF A COLD FRONT.
POTENTIALLY DRY AND IN BETWEEN SYSTEMS ON WEDNESDAY...WITH BRIEF
VISIT OF HIGH PRESSURE.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THIS AFTERNOON/EVENING...MODERATE CONFIDENCE. VFR WITH LOCAL MVFR
CIGS/IFR VSBYS IN THUNDERSTORMS MAINLY ALONG/NORTH OF A HARTFORD-
WORCESTER-GLOUCESTER LINE. SOUTHWEST WINDS GUSTING NEAR 20 KNOTS.
HEAVY DOWNPOURS IN ANY TSTMS. TSTMS DIMINISH 9-10 PM.
TONIGHT...MODERATE CONFIDENCE. AREAS OF MVFR/IFR AS STRATUS AND
PATCHY FOG REDEVELOPS. DIMINISHING COVERAGE OF SHOWERS/TSTMS.
THURSDAY AND THURSDAY NIGHT...MODERATE CONFIDENCE. MORNING
MVFR/IFR IN FOG WILL IMPROVE TO VFR...BUT SHOWERS/TSTMS ARE
EXPECTED TO DEVELOP WITH MVFR/IFR CIGS/VSBYS IN ANY TSTMS. HEAVY
DOWNPOURS IN ANY TSTMS.
KBOS TAF...MODERATE CONFIDENCE IN TAF. THERE IS A LOW PROB OF IFR
STRATUS LATE TONIGHT. TSTMS LIKELY THURSDAY WITH MVFR/IFR
CIGS/VSBYS.
KBDL TAF...MODERATE CONFIDENCE IN TAF. TSTMS LATE AFTERNOON WITH
BRIEF MVFR/IFR CIGS/VSBYS. IFR STRATUS POSSIBLE LATE TONIGHT. MORE
TSTMS POSSIBLE ON THURSDAY WITH MVFR/IFR CIGS/VSBYS.
OUTLOOK...FRIDAY THROUGH SUNDAY...
FRIDAY...LOW CONFIDENCE. MVFR/IFR CONDITIONS LIKELY IN LOW
CLOUDS...FOG...AND HEAVY RAIN. ISOLATED THUNDER POSSIBLE.
SATURDAY AND SUNDAY...MODERATE CONFIDENCE. MAINLY VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
TONIGHT THROUGH THURSDAY NIGHT...HIGH CONFIDENCE.
EXPECT MAINLY SW WINDS 10-20 KT THROUGH THE PERIOD BUT CANT RULE
OUT A FEW HIGHER GUSTS APPROACHING SCA OVER NEARSHORE WATERS. ALSO
STRONGER GUSTS POSSIBLE NEAR ANY THUNDERSTORMS. SEAS WILL BE LESS
THAN 5 FEET TONIGHT. BUT THE STEADY SOUTHWEST WIND WILL SLOWLY
BUILD SEAS THURSDAY WITH 5 FOOT SEAS ON THE OUTER WATERS AND
POSSIBLY RI SOUND THURSDAY AFTERNOON AND NIGHT. AREAS OF FOG MAY
REDUCE VSBYS TONIGHT AND THURSDAY MORNING. SCATTTERED SHOWERS/TSTMS
EXPECTED THURSDAY AND THURSDAY NIGHT.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRIDAY...MODERATE CONFIDENCE. PERSISTENT LONG SOUTH TO SOUTHWEST
FETCH AS WELL AS APPROACH OF ARTHUR LATE IN THE DAY WILL LIKELY
YIELD SCA SEAS...BETWEEN 3 AND 6 FT...ACROSS MOST OF THE OUTER
WATERS. THERE IS A RISK OF FOG...PARTICULARLY DURING THE LATE
NIGHT/EARLY MORNING HOURS WITH DEEP LOW LEVEL MOISTURE IN PLACE.
IN ADDITION...HEAVY RAIN IS POSSIBLE AT TIMES.
FRIDAY NIGHT AND SATURDAY...LOW CONFIDENCE. TROPICAL STORM ARTHUR
IS FORECAST TO PASS NEAR THE BENCHMARK FRIDAY NIGHT. THIS WILL
BRING A PERIOD OF HIGH SEAS AND STRONG WINDS TO THE SOUTHEAST
WATERS FRI NIGHT POSSIBLY INTO EARLY SATURDAY. THIS SYSTEM COULD
HAVE A SIGNIFICANT IMPACT ON THE MARINE COMMUNITY. WINDS AND SEAS
DIMINISH SLOWLY SATURDAY AFTERNOON AS ARTHUR MOVES AWAY FROM THE
REGION.
SATURDAY NIGHT AND SUNDAY...MODERATE CONFIDENCE. QUIET BOATING
WEATHER. LOW PROBABILITY OF 5 FOOT SEAS ON THE OUTER WATERS LATE
SUNDAY.
MONDAY...HIGH PRESSURE CENTER MOVES EAST OF THE WATERS...WITH
INCREASING SW FLOW. POTENTIAL SCA CONDITIONS /WINDS AND SEAS/ DURING
THIS TIMEFRAME.
&&
.HYDROLOGY...
WITH THE ATMOSPHERE AS JUICY AS IT IS...AND WITH NO SIGNIFICANT
CHANGE EXPECTED THROUGH FRIDAY NIGHT...THERE IS THE POTENTIAL FOR
SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL THROUGH THIS
TIME. THIS WILL MEAN A CHANCE FOR URBAN AND SMALL STREAM FLASH
FLOODING. RIVERS AND STREAMS ARE GENERALLY AT NORMAL LEVELS FOR
THIS TIME OF YEAR...EXCEPT BELOW NORMAL ACROSS EASTERN MA AND
NORTHERN RI. BECAUSE OF THIS LARGER TRIBUTARY AND MAINSTEM RIVERS
WOULD BE MORE DIFFICULT TO FLOOD.
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT IN RESPONSE
TO TODAY/S CONVECTION. ADDITIONAL FLASH FLOOD WATCHES WILL LIKELY
BE NEEDED ON THURSDAY AND FRIDAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR CTZ002-003.
MA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MAZ002>004-
008>011-026.
NH...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NHZ011-012-
015.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...WTB/NMB
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...NMB
AVIATION...WTB/NMB
MARINE...WTB/NMB
HYDROLOGY...STAFFHazardous weather outlook, Jul 2, 3:51 PM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
451 PM EDT WED JUL 2 2014
CTZ002-003-MAZ002>004-008>011-026-NHZ011-012-015-032100-
HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
451 PM EDT WED JUL 2 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PERIODS OF SHOWERS AND THUNDERSTORMS ARE LIKELY THURSDAY INTO
FRIDAY. THESE STORMS WILL PRODUCE HEAVY RAINFALL AND COULD RESULT
IN FLASH FLOODING. IN ADDITION...ON THURSDAY THERE IS THE
POTENTIAL FOR SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND HAIL
ALSO A THREAT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ004-MAZ005>007-012-014-RIZ001-002-032100-
WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-
451 PM EDT WED JUL 2 2014
...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND NORTHERN RHODE
ISLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THUNDERSTORMS APPROACHING FROM THE WEST THIS EVENING MAY BRING
DAMAGING WIND GUSTS AND HAIL...AS WELL AS LOCALLY HEAVY RAINFALL.
LOCALIZED POOR DRAINAGE FLOODING IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PERIODS OF SHOWERS AND THUNDERSTORMS ARE LIKELY THURSDAY INTO
FRIDAY. THESE STORMS WILL PRODUCE HEAVY RAINFALL AND COULD RESULT
IN FLASH FLOODING. IN ADDITION...ON THURSDAY THERE IS THE
POTENTIAL FOR SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND HAIL
A THREAT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ013-015>024-RIZ003>008-032100-
WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
451 PM EDT WED JUL 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
THUNDERSTORMS APPROACHING FROM THE WEST THIS EVENING MAY BRING
STRONG WIND GUSTS AS WELL AS LOCALLY HEAVY RAINFALL. LOCALIZED POOR
DRAINAGE FLOODING IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PERIODS OF SHOWERS AND THUNDERSTORMS ARE LIKELY THURSDAY INTO
FRIDAY. THESE STORMS WILL PRODUCE HEAVY RAINFALL AND COULD RESULT
IN FLASH FLOODING. IN ADDITION...THERE IS THE POTENTIAL FOR
TROPICAL STORM FORCE WINDS TO AFFECT FAR SOUTHEAST MA LATE FRIDAY
AND FRIDAY NIGHT...WITH THE MAIN RISK BEING OVER THE CAPE AND
ISLANDS. CONFIDENCE IS LOW AT THIS TIME. PLEASE STAY TUNED FOR
FURTHER UPDATES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230>237-250-251-254>256-032100-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
451 PM EDT WED JUL 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
THERE IS A CHANCE THAT SCATTERED THUNDERSTORMS MAY REACH THE
COASTAL WATERS THIS EVENING. THESE THUNDERSTORMS COULD PRODUCE A
BRIEF PERIOD OF GUSTY WINDS AND ROUGH SEAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE THURSDAY
AND FRIDAY.
TROPICAL STORM ARTHUR WILL LIKELY PASS OVER OR JUST OUTSIDE OF
THE 40N/70W BENCHMARK FRIDAY NIGHT. THIS STORM WILL HAVE THE
POTENTIAL TO PRODUCE A PERIOD OF HIGH SEAS AND STRONG WIND GUSTS.
THE BEST CHANCE FOR TROPICAL STORM CONDITIONS WILL BE ACROSS THE
WATERS SOUTH AND EAST OF CAPE COD...INCLUDING THE WATERS NEAR
MARTHAS VINEYARD AND NANTUCKET. CONFIDENCE IS LOW AT THIS
TIME...BUT MARINERS ARE URGED TO KEEP UP TO DATE WITH THE LATEST
WEATHER FORECASTS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Special weather statement, Jul 2, 1:13 PM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
213 PM EDT WED JUL 2 2014
MAZ004-NHZ011-015-021915-
NORTHERN WORCESTER-CHESHIRE-WESTERN AND CENTRAL HILLSBOROUGH-
213 PM EDT WED JUL 2 2014
...STRONG THUNDERSTORM IN NORTH CENTRAL WORCESTER...NORTHWESTERN
MIDDLESEX...SOUTHWESTERN HILLSBOROUGH AND SOUTHEASTERN CHESHIRE
COUNTIES...
AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER GARDNER...OR 10 MILES WEST OF FITCHBURG...
MOVING NORTH AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM ALONG WITH TORRENTIAL RAINFALL RESULTING IN
MINOR URBAN AND POOR DRAINAGE FLOODING. DO NOT DRIVE THROUGH FLOODED
ROADS.
LOCATIONS IMPACTED INCLUDE...
JAFFREY...GARDNER...WINCHENDON...TEMPLETON...PETERBOROUGH...
ASHBURNHAM...RINDGE...NEW IPSWICH...HUBBARDSTON...WILTON...
FITZWILLIAM...GREENVILLE...GREENFIELD...LYNDEBOROUGH...PHILLIPSTON...
DUBLIN...TEMPLE...HARRISVILLE AND SHARON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL RHODE ISLAND...SOUTHERN NEW
HAMPSHIRE...NORTHERN CONNECTICUT AND MASSACHUSETTS.
LAT...LON 4288 7173 4271 7185 4271 7190 4268 7187
4249 7200 4251 7211 4294 7209
TIME...MOT...LOC 1813Z 193DEG 19KT 4260 7202
NOCERASpecial weather statement, Jul 2, 1:24 PM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
224 PM EDT WED JUL 2 2014
MAZ002-003-NHZ011-021930-
WESTERN FRANKLIN-EASTERN FRANKLIN-CHESHIRE-
224 PM EDT WED JUL 2 2014
...STRONG THUNDERSTORM IN NORTHEASTERN FRANKLIN...NORTHWESTERN
WORCESTER AND SOUTHWESTERN CHESHIRE COUNTIES...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DEERFIELD...OR NEAR GREENFIELD...MOVING
NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS...WIND GUSTS UP TO 40 MPH AND TORRENTIAL
RAINFALL CAN BE EXPECTED WITH THIS STORM. MINOR URBAN AND POOR
DRAINAGE FLOODING WILL RESULT. DO NOT DRIVE THROUGH FLOODED ROADS.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ORANGE...DEERFIELD...MONTAGUE...SWANZEY...RINDGE...
WINCHESTER...HINSDALE...CHESTERFIELD...NORTHFIELD...FITZWILLIAM...
TROY...BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...WESTMORELAND...
ERVING...ASHFIELD AND COLRAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL RHODE ISLAND...SOUTHERN NEW
HAMPSHIRE...NORTHERN CONNECTICUT AND MASSACHUSETTS.
LAT...LON 4273 7265 4273 7246 4277 7249 4277 7252
4285 7256 4296 7252 4277 7207 4272 7218
4272 7228 4267 7227 4249 7264 4255 7276
TIME...MOT...LOC 1823Z 225DEG 23KT 4256 7266
NOCERASpecial weather statement, Jul 2, 2:23 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
323 PM EDT WED JUL 2 2014
CTZ002-MAZ002-003-008>011-NHZ011-022015-
HARTFORD-WESTERN FRANKLIN-WESTERN HAMPDEN-EASTERN FRANKLIN-EASTERN
HAMPDEN-EASTERN HAMPSHIRE-WESTERN HAMPSHIRE-CHESHIRE-
323 PM EDT WED JUL 2 2014
...STRONG THUNDERSTORM IN NORTHWESTERN HARTFORD...WESTERN HAMPDEN...
HAMPSHIRE...FRANKLIN...NORTHWESTERN WORCESTER...WESTERN HILLSBOROUGH
AND SOUTHERN CHESHIRE COUNTIES...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROWE TO NEAR
FALLS VILLAGE...AND WAS MOVING EAST AT 45 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHICOPEE...WESTFIELD...HOLYOKE...AMHERST...NORTHAMPTON...AGAWAM...
WEST SPRINGFIELD...KEENE...GREENFIELD...ORANGE...DEERFIELD...SOUTH
HADLEY...EASTHAMPTON...MONROE...SOUTHWICK...MONTAGUE...SWANZEY...
GRANBY...SOUTHAMPTON AND HADLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL RHODE ISLAND...SOUTHERN NEW
HAMPSHIRE...NORTHERN CONNECTICUT AND MASSACHUSETTS.
LAT...LON 4231 7300 4233 7306 4238 7307 4239 7301
4267 7296 4266 7299 4274 7294 4273 7246
4281 7254 4288 7255 4307 7205 4298 7206
4273 7223 4272 7228 4267 7227 4208 7265
4199 7302 4204 7301 4204 7306 4211 7307
TIME...MOT...LOC 1922Z 248DEG 40KT 4271 7294 4196 7342
NOCERALocal storm report, Jul 2, 3:03 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
403 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND DMG SHELBURNE FALLS 42.60N 72.74W
07/02/2014 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON TAYLOR ROAD AND GUY MANOR ROAD
0308 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
07/02/2014 FRANKLIN MA AMATEUR RADIO
POWER LINES DOWN ON SHELBURNE ROAD
0323 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
07/02/2014 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON RTE 2 AT COLRAIN STREET
0328 PM TSTM WND DMG MONT VERNON 42.90N 71.67W
07/02/2014 HILLSBOROUGH NH AMATEUR RADIO
WIRES DOWN ON BROOK ROAD
0336 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
07/02/2014 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON MILL STREET
0337 PM FLOOD SHELBURNE FALLS 42.60N 72.74W
07/02/2014 FRANKLIN MA AMATEUR RADIO
BROOK ALONG ZERAH FISKE ROAD OUT OF ITS BANKS
&&
WSLocal storm report, Jul 2, 3:25 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
425 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND DMG SHELBURNE FALLS 42.60N 72.74W
07/02/2014 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON TAYLOR ROAD AND GUY MANOR ROAD
0308 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
07/02/2014 FRANKLIN MA AMATEUR RADIO
POWER LINES DOWN ON SHELBURNE ROAD
0323 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
07/02/2014 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON RTE 2 AT COLRAIN STREET
0328 PM TSTM WND DMG MONT VERNON 42.90N 71.67W
07/02/2014 HILLSBOROUGH NH AMATEUR RADIO
WIRES DOWN ON BROOK ROAD
0336 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
07/02/2014 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON MILL STREET
0337 PM FLOOD SHELBURNE FALLS 42.60N 72.74W
07/02/2014 FRANKLIN MA AMATEUR RADIO
BROOK ALONG ZERAH FISKE ROAD OUT OF ITS BANKS
0338 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
07/02/2014 FRANKLIN MA AMATEUR RADIO
WIRES DOWN ON MOHAWK TRAIL...HIGHLAND ROAD....AND
LEYDEN ROAD
0405 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
07/02/2014 FRANKLIN MA AMATEUR RADIO
SEVERAL TREES DOWN ALONG RTE 2
0410 PM LIGHTNING GILL 42.65N 72.50W
07/02/2014 FRANKLIN MA AMATEUR RADIO
LIGHTNING CAUSED A BARN FIRE
0410 PM LIGHTNING DEERFIELD 42.55N 72.60W
07/02/2014 FRANKLIN MA AMATEUR RADIO
TWO HOUSE FIRES
0414 PM TSTM WND DMG GOFFSTOWN 43.02N 71.60W
07/02/2014 HILLSBOROUGH NH AMATEUR RADIO
MANY TREES REPORTED DOWN
0414 PM TSTM WND DMG WHATELY 42.45N 72.62W
07/02/2014 FRANKLIN MA AMATEUR RADIO
WIRES DOWN ON HAYDENVILLE AND WESTBROOK ROADS
0416 PM TSTM WND DMG WESTHAMPTON 42.30N 72.77W
07/02/2014 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON WIRES ON TOB HILL ROAD.
&&
WSSpecial weather statement, Jul 2, 3:30 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
430 PM EDT WED JUL 2 2014
MAZ003-004-010-026-NHZ011-012-015-022130-
EASTERN FRANKLIN-NORTHWEST MIDDLESEX COUNTY-NORTHERN
WORCESTER-EASTERN HAMPSHIRE-CHESHIRE-EASTERN HILLSBOROUGH-WESTERN AND
CENTRAL HILLSBOROUGH-
430 PM EDT WED JUL 2 2014
...STRONG THUNDERSTORM IN EAST CENTRAL HAMPSHIRE...SOUTHEASTERN
FRANKLIN...NORTHWESTERN WORCESTER...NORTHWESTERN MIDDLESEX...SOUTHERN
HILLSBOROUGH AND SOUTHEASTERN CHESHIRE COUNTIES...
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEARE TO
NEAR AMHERST...AND WAS MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...NASHUA...FITCHBURG...MERRIMACK...ORANGE...JAFFREY...
BEDFORD...GARDNER...GOFFSTOWN...MILFORD...BELCHERTOWN...ATHOL...
AMHERST...WINCHENDON...LUNENBURG...WARE...TOWNSEND...LITCHFIELD...
TEMPLETON AND HOLLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
FREQUENT LIGHTNING WAS OCCURRING WITH THESE STORMS. FOR YOUR
SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS
BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER
THE STORMS END TO RESUME OUTDOOR ACTIVITIES.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL RHODE ISLAND...SOUTHERN NEW
HAMPSHIRE...NORTHERN CONNECTICUT AND MASSACHUSETTS.
LAT...LON 4301 7139 4294 7137 4293 7145 4287 7145
4267 7168 4240 7206 4229 7251 4270 7220
4307 7154
TIME...MOT...LOC 2029Z 241DEG 38KT 4310 7171 4241 7250
NOCERAThunderstorm Wind, Hartford
- When
- July 2, 4:23 PM EST
- Where
- Hartford County, Enfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 41.970, -72.570
A tree on Route 5 was downed by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, July 2, 20141 injured · $1.0 million · 52 kt wind · 16 events
- Hail and Damaging Winds in Pennsylvania, July 2, 20141 injured · $1.0 million · 52 kt wind · 6 events
- Flash Flooding in New York, July 2, 2014$330,000 · 4 events
- Flash Flood and Heavy Rain in New Mexico, July 2, 2014$250,000 · 5 events
- Flash Flooding and Hail in New York, July 2, 20143 injured · $15,000 · 1.5 in hail · 36 events
- Damaging Winds and Lightning Strike in Massachusetts, July 2, 2014$91,000 · 50 kt wind · 13 events
- Lightning Strike in Vermont, July 2, 20147 injured · 1 event
- Damaging Wind in Texas, July 2, 2014$125,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Virginia, July 2, 2014$36,000 · 1 in hail · 24 events
- Flash Flooding in Maine, July 2, 2014$100,000 · 2 events
- Hail and Damaging Winds in Mississippi, July 2, 2014$51,000 · 1.5 in hail · 15 events
- Damaging Winds and Lightning Strike in New Hampshire, July 2, 2014$65,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530891.